Alert archive / New Mexico / Red Flag Warnings in 2018
Red Flag Warning 7, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Mar 24, 2018, 3:09 PM MDT for 7 counties in New Mexico. It took effect at Mar 25, 2018, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2018, 3:09 PM MDT (21:09 UTC)
- In effect from
- Mar 25, 2018, 12:00 PM MDT
- Expired
- Mar 25, 2018, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM
The radar
The El Paso radar (KEPZ), 98 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2591 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
647 WWUS84 KEPZ 242109 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 309 PM MDT Sat Mar 24 2018 ...WINDY AND DRY CONDITIONS TO CONTINUE REST OF THIS AFTERNOON AND AGAIN SUNDAY... .Deep southwest flow will combine with an upper disturbance to bring windy and dry conditions to far southwest NM again Saturday. Winds are expected to reach 20-30 mph range and combine with relative humidities at or below 15 percent through early this evening. With an abundance of dry fine fuels especially in the NM bootheel lowlands, this will favor critical fire weather conditions in this area for at least a few more hours. Drier with less cloud cover is in store for Sunday, with winds possibly a little higher as well for some areas. Wind gusts may reach 50 mph Sunday along ridgelines and down east facing slopes. NMZ110-113-TXZ055-056-242215- /O.CAN.KEPZ.FW.A.0007.180325T1800Z-180326T0200Z/ NEW MEXICO FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ- NEW MEXICO FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ- TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 309 PM MDT Sat Mar 24 2018 ...FIRE WEATHER WATCH IS CANCELLED FOR HIGH WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 055, 056, 110, AND 113... The National Weather Service in El Paso Tx/Santa Teresa has cancelled the Fire Weather Watch. Minimum RH values are expected to remain above 15 percent Sunday for most of the higher elevations in the Gila region and Sacramento mountains. For our west Texas fire zones... sufficient sub tropical moisture will continue to stream northeastward over these areas, allowing min RH values to remain above 15 percent for most locations Sunday afternoon. $$ NMZ111-251400- /O.UPG.KEPZ.FW.A.0007.180325T1800Z-180326T0200Z/ /O.NEW.KEPZ.FW.W.0007.180325T1800Z-180326T0200Z/ /O.CON.KEPZ.FW.W.0006.000000T0000Z-180325T0100Z/ NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- 309 PM MDT Sat Mar 24 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR HIGH WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 111... ...RED FLAG WARNING NOW IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR HIGH WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 111... The National Weather Service in El Paso Tx/Santa Teresa continues with a Red Flag Warning, which remains in effect to 7 PM MDT this evening. The Fire Weather Watch is no longer in effect. The National Weather Service in El Paso Tx/Santa Teresa has issued a Red Flag Warning for Sunday, which is in effect from noon to 8 PM MDT Sunday. The Fire Weather Watch that was out, is no longer in effect. * AFFECTED AREA...Fire weather zone 111. * WIND...West to southwest at 20 to 30 mph with gusts 40 to 50 mph rest of this afternoon and Sunday. * HUMIDITY...9 to 15 percent rest of this afternoon and again Sunday. * HIGHEST THREAT...Hidalgo, Luna and southern Grant counties. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NMZ112-251400- /O.UPG.KEPZ.FW.A.0007.180325T1800Z-180326T0200Z/ /O.NEW.KEPZ.FW.W.0007.180325T1800Z-180326T0200Z/ NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- 309 PM MDT Sat Mar 24 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR HIGH WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 112... The National Weather Service in El Paso Tx/Santa Teresa has issued a Red Flag Warning, which is in effect from noon to 8 PM MDT Sunday. The Fire Weather Watch that was out, is no longer in effect. The National Weather Service in El Paso Tx/Santa Teresa has cancelled the Fire Weather Watch for Saturday, which was in effect from Saturday afternoon through early Saturday evening. * AFFECTED AREA...Fire weather zone 112. * WIND...West to southwest at 20 to 30 mph with gusts 40 to 50 mph rest of this afternoon and again Sunday. * HUMIDITY...9 to 15 percent rest of this afternoon and again Sunday. * HIGHEST THREAT...Rio Grande valley...southern Dona Ana county and Tularosa basin. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Tripoli
2 follow-up statements
148 WWUS84 KEPZ 251300 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 700 AM MDT Sun Mar 25 2018 ...WINDY AND DRY CONDITIONS RETURN AGAIN TODAY... .Drier air will return today, especially west of the Rio Grande with less cloud cover. Winds may possibly be a little higher as well for some areas compared to Saturday. Wind gusts may reach 50 mph Sunday along ridgelines and down east facing slopes. NMZ111-112-252200- /O.CON.KEPZ.FW.W.0007.180325T1800Z-180326T0200Z/ NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- 700 AM MDT Sun Mar 25 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR HIGH WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 111 and 112... The National Weather Service in El Paso Tx/Santa Teresa continues with a Red Flag Warning, which remains in effect to 8 PM MDT this evening. * AFFECTED AREA...Fire weather zones 111 and 112. * WIND...West to southwest at 20 to 30 mph with gusts 40 to 50 mph. * HUMIDITY...9 to 15 percent. * HIGHEST THREAT...Hidalgo, Luna and southern Grant counties. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ 26
065 WWUS84 KEPZ 252009 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 209 PM MDT Sun Mar 25 2018 ...WINDY AND DRY CONDITIONS WILL CONTINUE THROUGH EARLY EVENING... .Drier air has returned, especially west of the Rio Grande with less cloud cover. Winds may possibly be a little higher as well for some areas compared to Saturday. Wind gusts may reach 50 mph through the afternoon along ridgelines and down east facing slopes. NMZ111-112-260200- /O.CON.KEPZ.FW.W.0007.000000T0000Z-180326T0200Z/ NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- 209 PM MDT Sun Mar 25 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR HIGH WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 111 AND 112... * AFFECTED AREA...Fire weather zones 111 and 112. * WIND...West to southwest at 20 to 30 mph with gusts 40 to 50 mph. * HUMIDITY...9 to 15 percent. * HIGHEST THREAT...Hidalgo, Luna and southern Grant counties. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ 26
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Mar 24, 2:46 PM MDT, 23 minutes earlier.
Area forecast discussion, Mar 24, 2:46 PM MDT, 23 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
246 PM MDT Sat Mar 24 2018
.SYNOPSIS...
An approaching low pressure system with a cold front will bring
windy conditions across southern New Mexico and west Texas Sunday
and Monday. Cooler below normal temperatures are also expected
Monday through Wednesday after the cold front moves across the
region. A few rain showers and even high mountain snow may occur
as the storm system drifts over the Borderland. Westerly winds
will produce warmer dry weather Thursday through next Saturday.
&&
.DISCUSSION...
Rather complex and active weather situation developing for the
next several days. Early this afternoon a deep upper low was
drifting slowly eastward toward the Oregon coast with trailing
trough axis extending as far south and Baja. Southwest winds aloft
are meanwhile advecting mainly mid level moisture into the region
with a weak embedded short wave passing across the southwest. A
few mostly light rain showers are therefore possible late this
afternoon and this evening. Gradients are also rather tight at low
and mid levels so windy conditions should persist late this
afternoon and early this evening.
Sunday and Monday primary trough axis continues slow eastward
movement with system passing across the Great Basin on Sunday
before entering Arizona later Monday. Lee cyclogenesis will
concurrently occur over eastern Colorado with trailing trough axis
extending into New Mexico. This scenario will sustain windy
conditions across the CWA Sunday and Monday with wind speeds near
advisory criteria over some locations. In addition a Pacific cold
front will move eastward across New Mexico and far west Texas
late Sunday/early Monday causing Monday high temperatures to cool
to around 5 degrees below normal.
By Tuesday morning a closed low aloft has formed over Arizona
with system drifting to the southeast across the CWA late Tuesday
afternoon through Wednesday morning. During this time a Canadian
Cold front will move to the southwest into New Mexico and west
Texas forming an occluded front as it merges with weaker Pacific
front. This situation will cause deepening upward motion as
differential PVA aloft spreads over low level frontogenetic
forcing. Due to continental trajectories moisture inflow will be
rather limited but the upward motion may be adequate for mainly
mountain rain and later snow showers after advective and dynamic
cooling occur. At moment expect snow amounts to be mostly light
and less than 3 inches.
Trough/upper low moves east of the CWA by Wednesday afternoon with
subsiding northwest flow aloft behind it bringing drier weather.
Abundant sunshine and further subsidence will result in warmer
dry weather weather Thursday with zonal flow sustaining warming
trend and dry weather Friday and Saturday.
&&
.AVIATION...Valid 25/00Z-26/00Z...
Active weather pattern will continue, with mix down of strengthened
southwest winds aloft over the region and lee trough over the
eastern NM plains. This will lead to continued winds 230-260 at 15-
30G40KTS through 02Z. AWW remains in effect for ELP through 25/03Z.
Winds weaken below 15 kts overnight, but threat of ISOLD -SHRA and
psble -TSRA/WND VRB15G25KT/CIGS 060-080 develops through 06Z, as wk
disturbance aloft moves through early. Winds 230-250 at 15-30G40KTS
return for all terminals aft 25/17Z, with psble lcl VIS restrictions
2-4 SM due to BLDU aft 25/21Z esp S and W of a LSB-DMN-ELP line. LGT-
MDT TURBC SFC-100 alg and immediately east of area mtns. LLWS
condts psble for ELP around sunrise and just after sunset.
&&
.FIRE WEATHER...
Active weather pattern will continue our strong afternoon southwest
winds and mostly dry conditions today through Monday...ahead of a
winter storm system which moves over the region Tuesday. Occasional
cloud cover will mitigate full potential for strong wind
development, as short wave impulses are carried over the region in
the SW flow aloft. Influence from these may generate isold light
rain showers and a possible storm...mainly for our southern fire
zones. Critical fire conditions will redevelop Sunday and Monday
afternoons for most lowland area, as 1000hr and 100hr fuel moistures
remain quite dry. Min RH will range from the low 20's for the high
country, to single digits lowlands.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 59 81 57 72 / 10 0 0 0
Sierra Blanca 57 82 58 72 / 0 0 0 0
Las Cruces 49 79 48 68 / 10 0 0 0
Alamogordo 52 78 50 68 / 20 0 0 0
Cloudcroft 38 58 37 48 / 40 0 0 0
Truth or Consequences 45 75 46 65 / 0 0 0 0
Silver City 39 67 39 56 / 0 0 0 0
Deming 45 78 43 67 / 0 0 0 0
Lordsburg 43 75 43 63 / 0 0 0 0
West El Paso Metro 57 80 55 70 / 10 0 0 0
Dell City 55 84 54 75 / 10 0 0 0
Fort Hancock 59 85 58 76 / 10 0 0 0
Loma Linda 55 77 54 67 / 10 0 0 0
Fabens 57 83 56 74 / 10 0 0 0
Santa Teresa 54 81 52 70 / 10 0 0 0
White Sands HQ 54 79 52 69 / 10 0 0 0
Jornada Range 48 78 46 68 / 10 0 0 0
Hatch 47 79 46 68 / 0 0 0 0
Columbus 50 80 47 69 / 0 0 0 0
Orogrande 54 80 54 69 / 10 0 0 0
Mayhill 45 67 42 57 / 40 0 0 0
Mescalero 43 66 41 55 / 40 0 0 0
Timberon 43 65 40 55 / 40 0 0 0
Winston 35 68 36 57 / 0 0 0 0
Hillsboro 42 72 42 61 / 0 0 0 0
Spaceport 46 76 45 65 / 0 0 0 0
Lake Roberts 35 66 34 54 / 0 0 0 0
Hurley 38 70 38 59 / 0 0 0 0
Cliff 37 72 37 61 / 0 0 0 0
Mule Creek 37 69 39 57 / 0 0 0 0
Faywood 41 71 41 60 / 0 0 0 0
Animas 44 78 44 65 / 0 0 0 0
Hachita 45 77 43 65 / 0 0 0 0
Antelope Wells 47 77 45 65 / 10 0 0 0
Cloverdale 45 73 45 61 / 10 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Fire Weather Watch from Sunday afternoon through Sunday evening
for NMZ110>113.
Wind Advisory until 8 PM MDT this evening for NMZ401>417.
Red Flag Warning until 7 PM MDT this evening for NMZ111.
TX...Fire Weather Watch from Sunday afternoon through Sunday evening
for TXZ055-056.
Wind Advisory until 8 PM MDT this evening for TXZ418>424.
&&
05 Rogash/22 TripoliHazardous weather outlook, Mar 24, 7:13 AM MDT, 7 hours 56 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 713 AM MDT Sat Mar 24 2018 NMZ401>417-TXZ418>424-251315- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 713 AM MDT Sat Mar 24 2018 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight We will see another day of strong winds. Today's winds will be a little stronger than Friday's winds. We will see west winds of 25 to 35 mph with gusts to 45 mph. These winds will create areas of patchy blowing dust. Visibilities could drop below 1 mile in some of the dust prone areas around Deming and Lordsburg. Also fire danger continues high so any fires that do get started will spread quickly. .DAYS TWO THROUGH SEVEN...Sunday through Friday We will see strong winds return on Sunday and again on Monday with areas of blowing dust. An approaching storm system will bring a chance for lowland rain and mountain snow showers. The system won't have much moisture to work with so precipitation totals will be low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to send real-time reports of measured wind gusts, reduced visibility in blowing dust, any wind damage, and any wildfire starts.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 7:49 AM MDT | Red Flag Warning | EPZ | Grant, Hidalgo, Luna | 11 hr |
Nearby
Red Flag Warnings in New Mexico, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.